Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Erasmus

Yeast....?

Recommended Posts

Hi,

I just moved from North America to Asia. I just went to see a dermatologist about my acne, and was prescribed 3 different oral pills (along with topical ones). The doctor told me that my acne is caused by yeast (am I correct in assuming yeast is a form of bacteria?), and that I have "yeast acne". Can anyone confirm if this is potentially true (should I be concerned about the doctor)? Also in a pamphlet I recieved, I see the word "pityrosporum" (the rest of the text is in a language I can't read - yet). Is this related to acne?

Also, after returning home and taking a look at the pills I recieved, I notice it they're not labeled (in regards to what each pill is ie - tetracycline, etc...it just tells me how many to take). I do however see that one of them has printed on it "ranbaxy". Can anyone tell me if this company makes pills related to acne treatment?

If anyone could provide some insight, it'd be VERY much appreciated. Thank you.

Share this post


Link to post
Share on other sites

yeast is a form of fungus. The doctor should of gave you an antifungal. Tetracycline is an antibotic. Antibotics make yeast grow more. Pretty confusing, eh? I would call him and ask him why he gave you that.

Share this post


Link to post
Share on other sites

"

Pityrosporum Folliculitis

Pityrosporum folliculitis is a condition where the yeast, pityrosporum, gets down into the hair follicles and multiplies, setting up an itchy, acne-like eruption. Pityrosporum folliculitis sometimes turns out to be the reason a case of acne isn't getting better after being on antibiotics for months. It is especially common in the cape distribution (upper chest, upper back) and the pimples are pinhead sized and uniform. (...)

"

You can find more on

http://www.aocd.org/skin/dermatologic_dise...orum_folli.html

Share this post


Link to post
Share on other sites

There can be a yeast infection which is somewhat similar in appearance to acne:

http://dermnetnz.org/fungal/pityrosporum-folliculitis.html

Often acne caused by setroid usage is pityrosporum-folliculitis

http://dermnetnz.org/acne/steroid-acne.html

Otherwise Malassezia yeasts are said to be at a higher level on the skin of acne sufferers. But I have never read a decent explantion of the relationship between the yeasts and p.acnes. Interestingly Ketaconzale (anti fungal) has been clinically trialled for acne treatment with some success.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×